Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Blood in Stools


 njhelp - Thu Oct 27, 2005 3:46 pm

There is blood in my stools. It is bright red and seems to come after I go to the bathroom. It seems like a lot of blood and is there when I wipe after going to the bathroom. What do you think this is? Should I call the doctor? It has only happened once today, should I wait to see if it happens again? I had a baby 8 months ago, and I don't know if this would have anything to do with it. There is some burning, but it is minor, it just feels irritated. Thank you so much for your help.
 angel2close - Fri Oct 28, 2005 12:22 am

Sounds as if you have a case of hemmoroids. These are very common, and frequently develop during pregnancy. When irritated by straining with stools or even with diarrhea, one may have some bright red bleeding. Many OTC medications are available for the discomfort and to ease the passing of stools.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us